Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Taking Meds every other day
Jun 4, 2005

Hello:

Two questions about dosing.

First, I was curious to know what studies are being done with what regimens for taking meds every other day.

Recently a friend of mine who is taking truvada/reyataz (first line of treatment vl=0 and tcell=400) has started taking his meds every other day. He has done this with a discussion of his DR.

I have heard small reports but nothing substantial for this.

Also I had another question. My regimen is viramune/truvada with vl=0 and tcell about 480. I take my meds in the morning and have never missed a dose in the 1 1/2 years I have been taking them.

I have heard that viramune has a long half life, even lasts in the bloodstream weeks after stopping (if this is correct?) Would it make sense that when you get to undet to halve your viramune dose so it would be easier on the liver?

Thanks for this site and your help.

Response from Dr. Young

Thank you for your post.

While I'm not informed about every study on antiretroviral medications, I'm not personally aware of any large studies looking at every other day dosing.

I'd would not suggest this strategy to you given fact that the existing reviewed clinical material have not proven the safety of every other day. No antiretoviral medication has an FDA-approved, nor guideline suggested every other day dosing; I can't recommend this to my patients.

In short, why risk your long term health and long-term treatment options in the short term? I'd wait for additional information.

That said, keep us informed of your decisions and outcomes. BY



Previous
baby due
Next
available alternative to CCR5 inhibitors?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement